Cutaneous immune-related adverse events often precede noncut
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Cutaneous immune-related adverse events (cirAEs) are some of the earliest toxic reactions to emerge following immune-checkpoint inhibitor (ICI) initiation. As an early indicator of robust inflammatory response, cirAEs may be associated with patterns of immune-mediated toxic effects, but associations between these events and noncutaneous immune-related adverse events (irAEs) remain underexplored.

This study aimed to characterize patterns of cirAEs and irAEs across care settings and examine associations between the features of first cirAE, overall irAE risk, and risk of specific irAE subtypes.

A retrospective cohort study was conducted at a single academic medical center. The cohort included 358 patients with cancer who initiated anti–programmed death 1/ligand 1 and/or anticytotoxic-T-lymphocyte-4 ICI therapy, and developed 1 or more cirAEs, identified using International Statistical Classification of Diseases and Related Health Problems, Tenth Revision codes and confirmed via manual medical record review.

Main Outcomes and Measures Associations between specific cirAE morphologic classes and patterns of irAEs (occurrence, timeline, organ class, and specific toxic effects). Given the potential that shared underlying factors are associated with the risk of both noncutaneous and cutaneous toxic effects, the presence of observed positive associations between certain cirAE and irAE subtypes was hypothesized.

Results:
-- Of the 358 patients, 213 were men (59.5%); median age was 65 years.

-- Nearly half of the patients (177) with cirAE also developed a noncutaneous irAE.

-- Most patients (128) experienced their first cirAE before developing any irAE.

-- Several cirAE morphologic classes were found to be associated with overall, organ-based, and specific irAEs.

-- More specifically, mucositis was found to be associated with overall irAE risk, gastrointestinal irAEs, and the specific diagnosis of gastroenterocolitis.

-- In addition, psoriasis was associated with an increased risk of endocrine irAEs.

Conclusively, in this cohort study, these findings underscore the risk of multisystem toxic effects in patients experiencing cirAEs and highlight potential opportunities for dermatologists in the management of noncutaneous toxic effects.

Source: https://jamanetwork.com/journals/jamadermatology/article-abstract/2777660
Like
Comment
Share